Get your Health question answered in 3 easy steps

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having chest pain, dizziness, cold, light headed. On medicine for hypothyroid. reason?

Answered by
Dr.
Dr. Madhuri Patil

Diabetologist

Practicing since :1999

Answered : 362 Questions

default
Posted on Tue, 29 Jan 2013 in General Health
Question: Yes, I have been having these chest pains that feel like spasams, also I feel very cold from the inside of my body all over the arms legs and then I go to a sweat feel light headed and dizzy what is wrong with me. I am also hypothiroid I take medication for this and I was diagnose border line diabetic. can you help please
doctor
Answered by Dr. Madhuri Patil 33 minutes later
Hi there.

The chest pain which is like a spasm could be because of the dilated esophagial spincter. This causes reflux of acidic material from stomach back into the esophagus and hence the pain. For this you could try antacids- available over the counter is Pantoprazole as various brand names like: Somac, Tecta, Pantoloc, Protium, Protonix, or Pantecta. This tablet has to be used minimum 40 minutes before major meals like breakfast and dinner and you will see a difference.
Make sure your thyroid function tests are normal with your current dose of medications as feeling cold is one of the symptoms of high TSH levels.
But other symptoms accompanying your body coldness are suggestive of low sugar or hypoglycemia.
There are two possibilities here:
1. If you have been started on anti-diabetes medications then you might be developing hypoglycemia due to it.
2. If you are not yet started on any anti-diabetes medications but you are having borderline diabetes then a few percentage of these kinds of people tend to manifest their borderline diabetes with hypoglycemic symptoms! I know this looks weird but this is true as your body tends to secrete more and more insulin in response to the borderline high sugar.
In any case, you please check your sugar on a glucometer when these symptoms appear and confirm if hypoglycemia is the reason for your these symptoms.
Please get back.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Madhuri Patil 10 minutes later
Thank you for answering this questions. However I wasn't having this symptoms before. I already take Nexium for the Acid Reflux and my esophagus was dialated 4 yeasr ago. My worried is that my arms numb and legs, I get very dizzi and my visions get extremenly bluried. Also have Anemia and I still see my period very heavy. I get concern and scared that I might have a heart attack. I had three years ago Angina caused by my Esophagus. I also take the mediacation Synthroid of 125mg for my thyroid problem. Can you associate now problem.
doctor
Answered by Dr. Madhuri Patil 11 minutes later
I still insists the symptoms look like that of hypoglycemia and hence please check your sugar on a meter at the time you get symptoms and let me know.
But to rule out other reasons like cardiac pain, please get your ECG done and uploading a copy of it here will help me answer further.
When did you last check your TSH and how much was it? Please let me know.

Meanwhile you can double your dose of Nexium for time being. But if the pain is more please rush to any ER and get ECG done.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Synthroid

doctor1 MD

i have been on hbp meds for about 6 yrs. now i have been dealing w/ a hot nodule on my thyroid. they have treated w/ meds to shrink it then i had radioactive treatment. now on synthroid. went from hyper to border hypo to hyer (was in ER pulse rate 143). Now taking 10 mg of bystolic each morn, Just took my cuff 97/55 pr 97. Was at Dr today. I am at my wits end! any help.p.s. I have had excessive hair loss.Thank you

doctor1 MD

I have acromegalyI am on somatuline depot for igf problem. Does this cause hard stools, and constipation? I take a shot every 30 days. I also take all hormone replace. Cortisone , synthroid 3 blood pressure medicines and more. I take stool softeners every day, but it doesn t seem to help I had surgery 13 years ago, and stereotactic radiation, also. They only got 75% of the tumor. so I take the shot so my I GF level is under control. My insides are always so sore duw to the constant hard stools. Coul this be a gall bladder problem? Thank you, Judy Bocchino

doctor1 MD

I get what feels like heart palpitations and at the time I feel light-headed and I want to lie down and rest. They don't last very long, but I am having them more frequently. The medication I am taking regularly is synthroid-.137 and I sometimes take Advil. I always seem to have burp or belch after an episode. And they happen a lot when I am eating.

doctor1 MD

I am 61 years old, diagnosed with atrial fibrillation which has been under control. I am also taking synthroid. I take Lisinopril, diltiazem and Xarelto. I also supplement these with Magnesium (250mg) which seems to help reduce my blood pressure a little more. My last blood test showed that my potassium and calcium levels were normal. I recently pinched a muscle in my back and was taking steroids, methylpred dosepak. The first day on this my blood pressure jumped to over 170 so I discontinued using them. A few days later, although my blood pressure was not unusually high, my blood pressure monitor showed that my pulse had jumped to 104. The next reading it was 109. Both readings showed an irregular heartbeat. After that it went back under 100 but the irregular heartbeat continued. I checked it at work where they have a medical center and my blood pressure was 134/78 and heart rate was 85. She didn t have the equipment to check the irregular heartbeat but said through my pulse she could detect it and said it was regularly irregular . However, later readings at home showed my blood pressure dropping under 100 with the lowest being 94/64. Pulse rate stayed under 100 but the irregular heartbeat continued. When I was finally able to reach my cardiologist, he thought that it was more likely a PIV because of the regularly irregular pulse and advised me to keep track and if my readings were over 100 consistently for 3-4 readings, let him know. After talking to him, the irregular heartbeat seemed to have gone away. Last night and today however, while my blood pressure seems to stay within range my pulse has been up and down. Sometimes over 100 and sometimes below. My normal rates are about 134/76 with a pulse of 76. This has been pretty sudden and it s so erratic that it is making me worry. It is Sunday, I am in Kansas while my doctor is in Ohio and I am working here on assignment until the end of May. Also, my lease is up and I am scheduled to move out on Wednesday to a new place and then fly home to Ohio for the weekend.

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

I am prediabetic; take fioricet for migraines (4 to 6 a day) and synthroid . Not overweight; female. Recently had a elevated GGT (248). Sonogram of the liver was good. All other liver functions were good. My diet is not as healthy as it should be....

doctor1 MD

azy and general I have been extremely tired not knowing why I am on 75 micrograms of Synthroid for my thyroid and Adderall for my concentration and lack of energy 25 mg of Adderall each day extended release but it does nothing at all unless I take...